MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43833
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The catheter separated from the hub/valve area.The stent did not unsheathe, and the user was able to remove the device.The procedure was able to be completed with another similar device (zilver 635 9x80) without interventional procedures or adverse effects.Patient outcome: no unintended section of this device remains inside the patient¿s body.The patient was not hospitalized and did not undergo prolonged hospitalization due to this occurrence.The patient did not experience a delay or require any additional procedure due to this occurrence.The complainant did not report any adverse effects on the patient due to this occurrence.Patient/event info - notes: information requested/answered during call: are images of the device or procedure available? no was this a primary procedure or a recurrent procedure? primary was a stent previously placed during previous procedures? na was the device used percutaneously? yes where on the patient was the percutaneous access site? iliac access details of access sheath used (name, fr size, length)? unknown, but the sheath is packaged with the device being returned.What was the target location for the stent? transverse sinus was the device flushed through both flushing ports before the procedure, as per ifu? yes details of the wire guide used (name, diameter, hydrophyllic)? unknown did the patient exhibit difficult anatomy? no was resistance encountered when advancing the wire guide to the target location? no was resistance encountered when advancing the delivery system to the target location? no how did the physician deal with the resistance encountered? na was the delivery system tracked around a tight angle in the patient anatomy? no was the delivery system damaged/kinked/twisted before or during the procedure? no was pre-dilation performed ahead of placement of the stent? no did the tip of the delivery system cross the target location? yes was the handle pulled towards the hub during deployment? unknown was the delivery system pushed during deployment? unknown could the stent be fully deployed at the target location? na was the stent deployed smoothly / without resistance? na was the lesion completely covered by the stent? na was there any device left through the stent post placement? na additional information requested via email on 11oct2024 per irl request: are you able to confirm the details of the device used to complete the procedure?.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 22 apr 2025.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation: the zilver 635 vascular self-expanding stent device of rpn ziv6-35-125-8-80 and lot number c2169549 involved in this complaint was returned without the original packaging.The file is related to (b)(6) and captures the abnormal use of the device ¿ used in a transverse sinus stenting procedure.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.The device related to this occurrence underwent a laboratory evaluation on the 18th dec 2024.On evaluation of the device the following was noted: visual inspection: device returned along with access sheath, red safety tab not returned, handle in deployed position, outer sheath separated directly below white connector cap, no damage noted along delivery system.Functional inspection: device flushed as intended, 0.035 wire guide passed through device as intended, unable to deploy stent due to outer sheath separation.The reported failure was observed.Manufacturing records: prior to distribution all zilver ziv devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for lot number c2169549 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: instructions for use (ifu0043) which accompanies the device states the following: the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.Patients should be suitable candidates for pta and/or stent treatment.There is evidence to suggest that the customer did not follow the instructions for use.From the information provided, it is known that the device was used in the transverse sinus.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of abnormal use can be concluded based on the available information.From the information that was provided, it is known that the ziv6-35-125-8-80 device was used in the transverse sinus.As this device has not been tested for use in this area, it is unknown how the device will function in this area.The transverse sinus's curved and rigid structure could exert forces that the device is not designed to withstand, leading to the observed damages.The forces exerted during the advancement and/or attempted deployment, such as the torque and friction encountered in navigating the device to the confined target site of the transverse sinus, may have exceeded the mechanical tolerances of the outer sheath, leading to its separation from the hub.As previously mentioned, the ifu stated the intended use of the device is intended for use in the treatment of symptomatic vascular disease of the iliac arteries.The user has not complied with the requirements of the ifu with respect to the intended use, indications for use or contraindications of the device.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary: according to the initial reporter, this file was raised as the user stated that the catheter separated from the hub/valve area.The stent did not unsheath and the user was able to remove the device.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, they were able to complete the procedure using another cook zilver (zilver 635 9x80) device without interventional procedures or adverse effects.(b)(6).Investigation findings conclude a definitive root cause of abnormal use (use in the transverse sinus) was determined.The user has not complied with the requirements of the ifu with respect to the intended use, indications for use or contraindications of the device.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key20565677
Report Number3001845648-2024-00637
Device Sequence Number20715854
Product Code NIO
UDI-Device Identifier10827002438337
UDI-Public(01)10827002438337(17)270503(10)C2169549
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P050017/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43833
Device Catalogue NumberZIV6-35-125-8-80
Device Lot NumberC2169549
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/02/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown